Alert archive / Colorado / Flash Flood Watches in 2014

Flash Flood Watch 3, NWS Pueblo, CO

July 12, 201411 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 12, 2014, 10:21 AM MDT for 11 counties in Colorado. It took effect at Jul 12, 2014, 1:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2014, 10:21 AM MDT (16:21 UTC)
In effect from
Jul 12, 2014, 1:00 PM MDT
Expired
Jul 12, 2014, 11:01 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WGUS65 KPUB 121621
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1021 AM MDT SAT JUL 12 2014

...SLOW MOVING STORMS WITH HEAVY RAIN POSSIBLE...

.A VERY MOIST ATMOSPHERE WILL BE OVER SOUTHERN COLORADO SATURDAY 
AFTERNOON AND SATURDAY NIGHT. STORMS COULD PRODUCE HEAVY
DOWNPOURS AND BE SLOW MOVING...WITH THE POTENTIAL FOR FLASH
FLOODING. THERE IS A CONCERN THAT LOWER LEVEL NORTHEAST FLOW COULD
PIN THE STORMS TO THE EASTERN MOUNTAINS OR THE ADJACENT PLAINS.

COZ072>088-130030-
/O.NEW.KPUB.FF.A.0003.140712T1900Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
1021 AM MDT SAT JUL 12 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... 
  SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY 
  AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL 
  COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO 
  MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN 
  VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO 
  COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. 

* THROUGH THIS EVENING

* THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY DOWNPOURS WILL
  DEVELOP DURING THE AFTERNOON AND CONTINUE INTO THE EVENING.
  STORMS WILL BE SLOW MOVING...AND THERE IS THE POSSIBILITY OF
  RAINFALL AMOUNTS IN EXCESS OF 1 TO 3 INCHES FROM THE
  HEAVIER...SLOW MOVING STORMS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
547 
WGUS65 KPUB 122036
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT SAT JUL 12 2014

...SLOW MOVING STORMS WITH HEAVY RAIN POSSIBLE...

.A VERY MOIST ATMOSPHERE WILL BE OVER SOUTHERN COLORADO. STORMS
COULD PRODUCE HEAVY DOWNPOURS AND BE SLOW MOVING...WITH THE
POTENTIAL FOR FLASH FLOODING. 

COZ072>088-130445-
/O.CON.KPUB.FF.A.0003.000000T0000Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
236 PM MDT SAT JUL 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... 
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN 
  SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND 
  WESTERN LAS ANIMAS COUNTY. 

* UNTIL MIDNIGHT MDT TONIGHT

* THUNDERSTORMS WITH HEAVY DOWNPOURS WILL CONTINUE INTO THE
  EVENING. STORMS WILL BE SLOW MOVING...AND THERE IS THE
  POSSIBILITY OF RAINFALL AMOUNTS IN EXCESS OF 1 TO 3 INCHES FROM
  THE HEAVIER... SLOWER MOVING STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
943 
WGUS65 KPUB 130501
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1101 PM MDT SAT JUL 12 2014

COZ072>088-130615-
/O.CAN.KPUB.FF.A.0003.000000T0000Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
1101 PM MDT SAT JUL 12 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED.

THE HEAVIEST RAINFALL IS CURRENTLY LOCATED OVER FAR EASTERN
COLORADO WITH LIGHT RAIN CONTINUING ALONG THE INTERSTATE 25
CORRIDOR. AT THIS TIME...IT APPEARS THE THREAT FOR FLASH FLOODING
OVER THE EASTERN MOUNTAINS...AND INTERSTATE 25 CORRIDOR HAS ENDED.
SOME ROADS MAY STILL BE COVERED WITH WATER...AND AREA STREAMS MAY
BE RUNNING HIGH...REMEMBER TO TURN AROUND AND DONT DROWN.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 4:41 AM MDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jul 12, 4:41 AM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
441 AM MDT SAT JUL 12 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 441 AM MDT SAT JUL 12 2014

A SHORTWAVE TROF PASSING TO THE NORTH OF THE AREA TODAY WL SEND A
FRONT INTO NE CO...WHICH IS THEN EXPECTED TO MAKE ITS WAY INTO SERN
CO LATE THIS AFTERNOON AND EVENING.  CURRENTLY THIS EARLY MORNING
THERE ARE SOME LIGHT ECHOES OVER THE CONTDVD...SO WL HAVE SOME ISOLD
POPS IN THAT AREA FOR THE EARLY MORNING HOURS.  HI RES FORECAST
MODELS THEN SHOW CONVECTION DEVELOPING OVR THE MTNS IN THE LATE
MORNING HRS.  THE PCPN THEN SPREADS OVR THE SAN LUIS VALLEY AND I-25
CORRIDOR IN THE EARLY AFTERNOON...AND THEN OVR THE SOUTHEAST PLAINS
LATE IN THE AFTERNOON AND IN THE EVENING HOURS.  THE WRF AND RAP
SHOW EL PASO COUNTY...ESPECIALLY NRN AND WRN PORTIONS POTENTIALLY
GETTING HIT WITH HEAVY RAIN IN THE LATE AFTERNOON AND EARLY EVENING
HOURS WITH LOW TO MID LEVEL NORTHEAST WINDS.  WITH THE FLOW ALOFT
EXPECTED TO ONLY BE AROUND 5 KTS...THAT WOULD LEAD TO SLOW MOVING
STORMS AND THE THREAT OF HEAVY RAIN. AREA BURN SCARS WL BE A CONCERN
IF HEAVY RAIN DEVELOPS...AS WELL AS PORTIONS OF ERN EL PASO COUNTY
THAT RECEIVED HEAVY RAIN LAST EVENING.

IN THE EARLY EVENING HOURS AS THE FRONT MOVES SOUTH TO THE RATON
MESA AREA...THE HEAVY RAIN POTENTIAL MAY SHIFT TO THAT AREA FOR THE
REST OF THE EVENING.  THE WRF THEN DECREASES OR END MOST OF THE PCPN
AFTER 06Z.  HOWEVER...THE 06Z RUN OF THE NAM12 HAS COME IN WITH
HEAVY RAIN POTENTIAL THRU THE NIGHT OVR THE WET AND SANGRE DE CRISTO
MTNS AND THE ADJACENT LOWER ELEVATIONS.  THE NAM IS SHOWING AROUND
2.5 INCHES OF PCPN OVR THE WET MTNS IN THE PERIOD FROM 00Z-12Z
SUN...WITH ABOUT 1-1.5 INCHES OVR SW PUEBLO...HUERFANO AND WRN LAS
ANIMAS COUNTIES...WITH MID LEVEL EASTERLY FLOW AROUND 15 KTS.  THE
GFS ALSO PEGS THE SANGRES AND WET AS AN AREA THAT COULD SEE SOME
HEAVIER RAIN OVERNIGHT...HOWEVER ITS AMOUNTS ARE MUCH LESS WHEN
COMPARED TO THE NAM.  SINCE THE HRRR AND RAP DO NOT GO OUT THROUGH
THE NIGHT PERIOD YET...WILL JUST GO WITH SOME SCT POPS OVERNIGHT
OVER THE SANGRES AND WETS AND NEARBY LOWER ELEVATIONS AND LET THE
NEXT SHIFT EVALUATE THE HI RES MODEL DATA AS IT COMES IN FOR THE
OVERNIGHT HOURS...ALONG WITH THE NEXT RUN OF THE NAM.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 441 AM MDT SAT JUL 12 2014

...COOL AND WET WEATHER EXPECTED INTO THE MIDDLE OF WORK WEEK...

SUNDAY-SUNDAY NIGHT...WEAK TO MODERATE NORTH TO NORTHWEST FLOW ALOFT
PROGGED ACROSS THE REGION WITH HIGH AMPLITUDE RIDGING BUILDING BACK
ACROSS THE WEST COAST AND GREAT BASIN AS AN UNSEASONABLY STRONG
UPPER LOW DIGS INTO THE UPPER GREAT LAKES REGION. LATEST MODELS ARE
INDICATING SHORT WAVE ENERGY TRANSLATING DOWN THE EASTERN PERIPHERY
OF THE RIDGE ACROSS THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS
WITH SECONDARY SURGE OF COOL AIR BUILDING INTO THE CENTRAL HIGH
PLAINS AND INTO EASTERN COLORADO. MODELS ARE ALSO INDICATING THE
MAIN MONSOONAL MOISTURE PLUME BEING SHUNTED SOUTH AND WEST OF THE
AREA WITH SOME DRIER AIR EMBEDDED WITHIN THE DEVELOPING NORTHERLY
FLOW SLOWLY WORKING INTO NORTHWESTERN COLORADO. HOWEVER....PRECIP
WATER...IS PROGGED TO REMAIN HIGH ACROSS THE AREA WITH READINGS
BETWEEN 0.75 INCHES AND 1.5 INCHES...GREATEST ACROSS THE EASTERN
PLAINS. THERE COULD BE SOME ONGOING SHOWERS ACROSS THE AREA EARLY
SUNDAY MORNING AS SECONDARY SURGE OF COOL AIR AND LOW LEVEL MOISTURE
BACKS INTO EASTERN COLORADO. WITH AMPLE MOISTURE IN PLACE...ALONG
WITH STRONG SOLAR HEATING AND SOME INCREASED UVV ASSOCIATED WITH
PASSING SHORT WAVE...SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE HIGHER TERRAIN LATE SUNDAY
MORNING AND AFTERNOON...WITH SCATTERED STORMS SPREADING ACROSS THE
ADJACENT PLAINS THROUGH THE FAR EASTERN PLAINS SUNDAY AFTERNOON AND
EVENING. STORMS WILL BE GENERALLY SLOW MOVING WITH LOCALLY HEAVY
RAINFALL LEADING TO POSSIBLE FLASH FLOODING CONCERNS...ESPECIALLY
ACROSS AREA BURN SCARS. THERE MAY ALSO BE ENOUGH SHEAR ACROSS THE
EASTERN PLAINS FOR A FEW STRONGER STORMS PRODUCING HAIL AND STRONG
WIND GUSTS.

MONDAY-WEDNESDAY...MODERATE NORTHWESTERLY FLOW CONTINUES ACROSS THE
REGION INTO THE MIDDLE OF WORK WEEK WITH THE HIGH AMPLITUDE UPPER
RIDGE PERSISTING ACROSS THE WEST COAST AND GREAT BASIN AS THE
UNSEASONABLY STRONG UPPER LOW OVER THE UPPER GREAT LAKES REGION DIGS
INTO THE CENTRAL CONUS. DRIER AIR EMBEDDED WITHIN THE FLOW ALOFT
CONTINUES TO SLOWLY WORK INTO WESTERN COLORADO...THOUGH PRECIP WATER
LOOKS TO REMAIN HIGH...ESPECIALLY ACROSS THE EASTERN MTS AND PLAINS
WITH CONTINUED MOIST EASTERLY UPSLOPE FLOW IN PLACE AS COOL CANADIAN
HIGH PRESSURE BUILDS THROUGH THE HIGH PLAINS STATES. AGAIN WITH THE
AMPLE MOISTURE IN PLACE...GENERALLY DIURNAL SCATTERED TO NUMEROUS
THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA...WITH BEST COVERAGE
OVER AND NEAR THE MTS. WITH THE MODERATE FLOW ALOFT...STORMS WILL BE
MOVING...HOWEVER LOCALLY HEAVY RAINFALL TO REMAIN POSSIBLE. WITH
FAIRLY CLOUDY CONDITIONS AND THE MOIST AND COOL UPSLOPE FLOW...
TEMPERATURES ARE EXPECTED TO BE BELOW TO WELL BELOW SEASONAL
AVERAGES THROUGH THE PERIOD.

THURSDAY-FRIDAY...A SLOW WARMING AND DRYING TREND IN THE OFFING INTO
THE UPCOMING WEEKEND WITH MORE WESTERLY FLOW ALOFT DEVELOPING AS
UPPER RIDGE FLATTENS ACROSS THE GREAT BASIN. ENOUGH MOISTURE REMAINS
TO KEEP ISOLATED TO SCATTERED POPS IN THE FORECAST...WITH BEST
COVERAGE REMAINING ACROSS THE MTS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 441 AM MDT SAT JUL 12 2014

COULD SEE SOME STRATUS THIS MORNING AT KCOS AND KPUB...OTHERWISE
EXPECTED MAINLY VFR CONDITIONS AT THESE SITES TODAY AND TONIGHT.
HOWEVER...WITH THE POTENTIAL FOR SOME HEAVY RAIN THIS AFTERNOON AND
EVENING THERE COULD BE BRIEF PERIODS OF MVFR CONDITIONS ASSOCIATED
WITH THE RAIN.  KALS SHOULD GENERALLY SEE VFR CONDITIONS TODAY AND
TONIGHT...BUT IT THUNDERSTORMS MOVE OVER THE AREA...THERE COULD BE
BRIEF PERIODS OF MVFR CONDITIONS AS A RESULT OF HEAVY RAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...MW
AVIATION...28
Hazardous weather outlook, Jul 12, 6:43 AM MDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
643 AM MDT SAT JUL 12 2014

COZ058>089-093>099-131245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
643 AM MDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
IN THE LATE MORNING OR EARLY AFTERNOON HOURS...AND THEN SPREAD TO
THE SAN LUIS VALLEY AND INTERSTATE 25 CORRIDOR.  THEN IN THE LATE
AFTERNOON OR EARLY EVENING...THE STORMS WILL SPREAD TO THE SOUTHEAST
PLAINS.  THE MAIN THUNDERSTORM THREAT WILL BE CLOUD TO GROUND
LIGHTNING.  HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL...AND LOCALLY HEAVY RAIN THAT COULD THREATEN
AREA BURN SCARS.  THERE IS ALSO THE POSSIBILITY THIS AFTERNOON AND
EVENING...THAT ONE OR TWO STORMS OVER THE SOUTHEAST PLAINS COULD
BECOME SEVERE WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS
AROUND 60 MPH.

ONE FORECAST MODEL IS SHOWING THE POTENTIAL FOR HEAVY RAIN OVERNIGHT
ALONG THE SANGRE DE CRISTO AND WET MOUNTAINS AND OVER THE LOWER
ELEVATIONS FROM SOUTHWEST PUEBLO COUNTY TO THE TRINIDAD AREA.
HOWEVER...THERE IS SOME UNCERTAINTY AS TO WHETHER OR NOT THIS AREA
OF HEAVY RAIN WILL DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS THE
AREA SUNDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND
EVENING HOURS. WITH AMPLE AVAILABLE MOISTURE AND EXPECTED SLOW
MOVEMENT OF STORMS...ESPECIALLY ON SUNDAY...LOCALLY HEAVY RAINFALL
AND FLASH FLOODING WILL BE POSSIBLE. OTHER THREATS FROM STORMS
THAT DEVELOP INCLUDE LIGHTNING...HAIL AND STRONG GUSTY WINDS.

A SLOW WARMING AND DRYING TREND IS EXPECTED FOR THURSDAY AND
FRIDAY...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

28/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 12, 12:55 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 12, 1:08 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 12, 1:27 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
Jul 12, 1:37 PM MDTFlash Flood WarningPUBEl Paso113 min
Jul 12, 1:48 PM MDTSpecial Weather StatementPUBHuerfano27 min
Jul 12, 1:58 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 12, 2:16 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jul 12, 2:20 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 12, 2:22 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jul 12, 2:35 PM MDTSpecial Weather StatementPUBCrowley25 min
Jul 12, 2:50 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas115 min
Jul 12, 2:50 PM MDTTornado Warning Tornado observedPUBEl Paso, Pueblo25 min
Jul 12, 2:53 PM MDTSpecial Weather StatementPUBFremont37 min
Jul 12, 3:08 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Jul 12, 3:14 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo46 min
Jul 12, 3:35 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 12, 3:50 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Jul 12, 3:50 PM MDTSpecial Weather StatementPUBHuerfano25 min
Jul 12, 4:05 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 12, 4:08 PM MDTSpecial Weather StatementPUBCrowley52 min
Jul 12, 4:14 PM MDTAreal Flood AdvisoryPUBHuerfano3 hr
Jul 12, 4:20 PM MDTFlash Flood WarningPUBFremont115 min
Jul 12, 4:41 PM MDTSevere Thunderstorm WarningPUBPueblo49 min
Jul 12, 4:56 PM MDTAreal Flood AdvisoryPUBTeller3 hr
Jul 12, 5:04 PM MDTSpecial Weather StatementPUBHuerfano41 min
Jul 12, 5:05 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo3 hr
Jul 12, 5:07 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Pueblo113 min
Jul 12, 5:18 PM MDTAreal Flood AdvisoryPUBCuster, Huerfano, Pueblo3 hr

Nearby

Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.